MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRUEPASS NEEDLE SINGLE PACK STERILE BX 5; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. TRUEPASS NEEDLE SINGLE PACK STERILE BX 5; ACCESSORIES,ARTHROSCOPIC
Model Number 72203793
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during shoulder rotator cuff repair surgery using a truepass needle, the needle was broken.The procedure was finished with a change in surgical technique.No significant delay and no other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that during shoulder rotator cuff repair surgery using a truepass needle, the needle was broken.The procedure was finished with a change in surgical technique.No significant delay and no other complications were reported.Additionally, no pieces were found in x-ray.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Based on the poor quality intra-operative fluoroscopic image dated 04/06/2021, an unidentifiable object is seen in the patient¿s bone.However, per report, the surgeon¿s interpretation of the post procedure x-ray revealed no pieces were left inside of the patient.Without the referenced post-operative x-ray for analysis, we are unable to confirm there were no pieces retained in the patient¿s joint.Since there was no significant delay and no other complications reported, no further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H2: additional information ¿h6: health effect - impact code¿.

Brand Name
TRUEPASS NEEDLE SINGLE PACK STERILE BX 5
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11737007
Report Number1219602-2021-00978
Device Sequence Number3528014
Product Code NBH
UDI-Device Identifier00885554030433
UDI-Public00885554030433
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Model Number72203793
Device Catalogue Number72203793
Device Lot Number50737398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/27/2021
08/11/2023
08/11/2023
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date04/30/2021
08/15/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown